Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 97, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 14, 2010, 8:41 PM CDT for Escambia County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2010, 8:41 PM CDT (01:41 UTC)
- Expired
- Jul 14, 2010, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Escambia County, FL
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 1.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
360 WUUS54 KMOB 150141 SVRMOB FLC033-150215- /O.NEW.KMOB.SV.W.0097.100715T0141Z-100715T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 841 PM CDT WED JUL 14 2010 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA... * UNTIL 915 PM CDT * AT 842 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR WALNUT HILL...OR ABOUT 17 MILES EAST OF BAY MINETTE...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALNUT HILL BY 850 PM CDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3072 8745 3089 8761 3097 8751 3092 8738 TIME...MOT...LOC 0142Z 030DEG 10KT 3089 8748 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 8:08 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 14, 8:08 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 808 PM CDT WED JUL 14 2010 .UPDATE... SHORT WAVE AS PER WATER VAPOR IMAGERY ACROSS NORTHERN GEORGIA CONTINUES TO DIG SOUTH IN MOISTURE ALONG THE GULF. THIS HAS PROVIDED AMPLE DYNAMIC LIFT THAT WILL TAKE THE PLACE OF SURFACE HEATING BUOYANCY. AS A RESULT...SHOWERS AND STRONG THUNDERSTORMS HAVE CONTINUED TO REDEVELOP ALONG AN AXIS OF MOISTURE ALONG AND EAST OF A NORTHWEST TO SOUTHEAST ORIENTED LINE FROM VOCATION TO MILTON...MOVING SOUTH SOUTHEAST AT AROUND 10 TO 15 MPH. THESE STORMS HAVE THE POTENTIAL TO DROP TORRENTIAL...BLINDING RAINS...FREQUENT CLOUD-TO- GROUND LIGHTNING...AND GUSTY WINDS APPROACHING 50 MPH. EXPECT STORMS TO DISSIPATE BY MIDNIGHT. && .PREV DISCUSSION... /ISSUED 710 PM CDT WED JUL 14 2010/ UPDATE... SHOWERS AND THUNDERSTORMS HAVE BEEN RIDING AN AXIS OF MOISTURE THIS AFTERNOON ALONG AND EAST OF A NORTHWEST TO SOUTHEAST ORIENTED LINE FROM THOMASVILLE TO VOCATION TO MILTON...MOVING SOUTH SOUTHEAST AT AROUND 10 TO 15 MPH. AS THUNDERSTORMS APPROACH THE COAST...THEY HAVE BEEN ENCOUNTERING A SEA BREEZE FRONT...WHICH HAS ALIGNED ITSELF JUST NEAR AND NORTH OF INTERSTATE 10. THIS HAS BRIEFLY ALLOWED STORMS TO INCREASE IN INTENSITY BEFORE MOVING INTO MORE STABLE AIR AT THE COAST. AS SUNSET APPROACHES...EXPECT SHOWERS AND THUNDERSTORMS TO WEAKEN AND DISSIPATE. HAVE UPDATED THE HOURLY TEMPERATURE GRIDS IN THE INHERITED FORECAST PACKAGE TO REFLECT A BETTER TEMPERATURE CURVE THROUGHOUT THE AFTERNOON HOURS EACH DAY THROUGH DAY 7. OTHERWISE...NO OTHER CHANGES HAVE BEEN MADE. .PREV DISCUSSION... /ISSUED 630 PM CDT WED JUL 14 2010/ AVIATION [00Z TAF ISSUANCE]...ISOLATED CONVECTION DROPPING SOUTHWARD ACROSS THE WESTERN FL PANHANDLE IS FORECAST TO DISSIPATE THROUGH 03Z. VFR CONDITIONS EXPECTED THRU MUCH OF THE PERIOD WITH WINDS GENERALLY LIGHT AND BECOMING SOUTHERLY DURING THE DAY THU. THE POTENTIAL DOES EXIST FOR MID AFTN TSRA ON THU WHEN WE INTRODUCE BY 21Z. VRB AND STRONG GUSTY WINDS POSSIBLE IN/NEAR CONVECTION. /10 .PREV DISCUSSION... /ISSUED 349 PM CDT WED JUL 14 2010/ SHORT TERM [TONIGHT THROUGH FRIDAY NIGHT]...THAT WARM RIDGE OVER EAST TEXAS AND AN UPPER TROUGH OVER THE NORTHERN TENNESSEE VALLEY ARE STILL WITH US. WE ARE SITUATED BETWEEN THE RIDGE. WHICH IS SOMEWHAT STATIONARY, AND THE TROUGH PROPAGATING NORTHEAST. THAT WOULD MAKE CONVECTION A LITTLE LESS ACTIVE THURSDAY. DEEP CONVECTION DECREASING RAPIDLY THIS EVENING THEN QUIET THROUGH TONIGHT. PATCHY DENSE FOG CAN OCCUR IN AREAS THAT RECEIVED HEAVIEST RAINFALL. FOR THURSDAY, MAXIMUM RH IN THE REGION INCREASES THROUGH A 1000-500 MB DEEP LAYER WITH LI AROUND -2, SO SCATTERED CONVECTION IS EXPECTED TO DEVELOP BY NOON EACH DAY AND CONTINUE INTO THE EARLY EVENING BEFORE DYING OUT. GEM UK AND GFS MODEL OUTPUTS PHASING WELL IN BUILDING THE WESTLANT RIDGE UP BY THIS WEEKEND. LONG TERM [SATURDAY THROUGH TUESDAY]...NO CHANGES NEEDED AT THIS TIME. UPPER RIDGE ORIENTS ZONALLY AND A VERY WEAK UPPER TROUGH OVER THE AREA WILL HOLD ON THROUGH THE EXTENDED PERIOD. THIS COUPLED WITH PRECIPITABLE WATER VALUES IN THE 1.75-2.25 INCH RANGE WILL KEEP THE A CHANCE OF AFTERNOON AND EARLY EVENING CONVECTION. SINCE THERE IS NO OTHER MESO OR SYNOPTIC FEATURE TO DRIVE CONVECTION POPS ARE NEAR CLIMATOLOGY FOR MID JULY AS WELL AS AFTERNOON HIGHS IN THE LOWER TO MID 90S. ELEVATED HEAT INDICES, PUSHING NEAR 105 IN SEVERAL LOCATIONS, IS PUSHED BACK TO EARLY NEXT WEEK. MARINE...A LIGHT WEST TO SOUTHWEST WIND WILL BECOME SOUTHERLY THURSDAY INTO FRIDAY AS AN AREA OF HIGH PRESSURE RIDGES WESTWARD ACROSS THE NORTH CENTRAL GULF. A LIGHT SOUTH TO SOUTHEAST FLOW WILL CONTINUE THROUGH EARLY NEXT WEEK. SEAS WILL REMAIN GENERALLY 1 TO 3 FEET. WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH NEXT WEEK. /13 AVIATION.../18Z ISSUANCES/...VFR CONDITIONS EXPECTED THROUGH THE PERIOD. AN ISOLATED STORM IS POSSIBLE DURING THE AFTERNOON BUT NOT ENOUGH TO MENTION IN THE FORECAST AT THIS TIME. /13 FIRE WEATHER...ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. TEMPERATURE AND RH NEAR SEASONAL NORMS AND DISPERSION MODERATE TO HIGH THROUGH THE FORECAST PERIOD. /77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 94 75 90 / 10 20 20 40 PENSACOLA 77 93 77 90 / 20 30 30 50 DESTIN 82 86 81 85 / 20 30 30 60 EVERGREEN 73 96 73 92 / 20 20 20 50 WAYNESBORO 71 96 71 91 / 20 20 20 30 CAMDEN 72 98 72 93 / 30 10 20 40 CRESTVIEW 74 94 74 90 / 20 30 30 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 14, 8:12 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 812 PM CDT WED JUL 14 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-160115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 812 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL ABOUT MIDNIGHT THIS EVENING ALONG AND EAST OF A NORTHWEST TO SOUTHEAST ORIENTED LINE FROM VOCATION TO MILTON...MOVING SOUTH SOUTHEAST AT AROUND 10 TO 15 MPH. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE BLINDING...TORRENTIAL DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND GUSTY WINDS APPROACHING 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOP EACH DAY WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINS. HEAT INDEX... REMAINING ALERT FOR THE POTENTIAL OF HEAT STRESS FOR THOSE WORKING WITHOUT AIR CONDITIONING WILL REMAIN A NECESSITY THROUGH THE REMAINDER OF THIS WEEK AND INTO THE EARLY PART OF NEXT WEEK. DAYTIME HEAT INDEX READINGS WILL TOP OUT BETWEEN 101 TO 106 EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. . PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.
In the hours before
Special weather statement, Jul 14, 4:45 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 445 PM CDT WED JUL 14 2010 ALZ057-058-142245- BUTLER-CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 445 PM CDT WED JUL 14 2010 ...A STRONG THUNDERSTORM WILL AFFECT BUTLER AND CRENSHAW COUNTIES... AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF HIGHLAND HOME...MOVING SOUTH AT ABOUT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HIGHLAND HOME...BRADLEYTON...SAVILLE...HONORAVILLE AND LIVE OAK THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE VERY HEAVY...BLINDING RAINFALL...WHICH COULD POTENTIALLY CAUSE MINOR ROAD FLOODING...FREQUENT LIGHTNING...AND WIND GUSTS OF IN UPWARDS OF 50 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Jul 14, 7:22 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 722 PM CDT WED JUL 14 2010 FLZ003-004-150100- INLAND SANTA ROSA-COASTAL SANTA ROSA- 722 PM CDT WED JUL 14 2010 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SANTA ROSA COUNTY... AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF JAY...MOVING SOUTH AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BERRYDALE AND ALLENTOWN THROUGH 800 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 14, 8:01 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 801 PM CDT WED JUL 14 2010 FLZ003-004-150145- INLAND SANTA ROSA-COASTAL SANTA ROSA- 801 PM CDT WED JUL 14 2010 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND SOUTHERN SANTA ROSA COUNTY... AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF ALLENTOWN...MOVING SOUTH AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MILTON NEAR WHITING FIELD...MILTON...PACE AND BAGDAD THROUGH 845 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF AROUND 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:28 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 2 hr |
| Jul 15, 1:50 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.